I came off it. I won't lie - it was horrendous. I did it without the doctor's supervision and just gradually weaned myself off 300mg. I do not recommend this, but I couldn't afford the prescriptions for smaller tablets at the time. I'd been taking it for six years.
I had terrible headaches, lost my appetite and felt sick. I couldn't sleep much either. It's notoriously difficult to come off.
But it was worth it. After a month or so I felt fine and I no longer had to deal with the side effects that came with it. I now take lithium and lamotrigine instead which give me very few side effects in comparison.
If you are coming off it (with your doctor's supervision!), my advice would be to stick with it. The withdrawal symptoms will pass eventually.
Hi. My DD is just about to be prescribe quitiepine as she is coming off fluoxetine. What are the side effects you are talking about, please? She is coming off fluoxetine by taking a tablet every other day atm (doctor orders) and then, I think, one whole week with nothing, then starting on quitiepine.
I hated quetiapine. It slurred my speech, made me extremely fatigued and gave me horrendous nightmares and sleep paralysis.
I came off it abrutly myself, as I couldnt get a psych appt for 4 weeks and couldnt stand taking it any longer. The withdrawal was unpleasant, but better than the effects I suffered while taking it. They werent really psyhcological/emotional, more physical. I felt shivery, like I had a temperature and was coming down with something. Lasted about 5-6 weeks.
I'm sorry to hear it's tough for you. Quetiapine worked great at keeping me stable but I got fed up of the weight gain and tiredness. I came off it quickly but immediately stArted abilify which isn't so sedating for me.
I have seen the gp who had spoken to the psychiatrist. He suggested a decreasing dose of 15 mg every two weeks. Now I am prescribed 600 mg a day so this would take forever!
Halved the dose last night and took 300mg and feel ok. Shall stick with this for a week then half it again.
The side effects for me are feeling constantly tired, sleeping in excess of twelve hours a night, weight gain, dry mouth, heavy legs and generally feeling disconnected with life. I am also on lamotrogine so will continue to take that and just keep my fingers crossed my bipolar remains stable.